Texas, 2022

Damaging Wind in Texas, June 27, 2022

June 27, 2022 · NWS CRP · 1 event in 1 county or zone

An isolated thunderstorm produced a microburst that damaged a barn northwest of Odem.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An isolated thunderstorm produced a microburst that damaged a barn northwest of Odem.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 27, 6:06 PM CST, 54 minutes earlier.

Area forecast discussion, Jun 27, 6:06 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
706 PM CDT Mon Jun 27 2022

.AVIATION...

A line of storms extending from near COT to VCT continues to move
southward this evening. Storms will continue to move south and
southwest over the next 4 or so hours. Have included TEMPO groups
to address stronger storms moving across the TAF sites. LRD, ALI
and CRP TAF sites are expected to see this convection over the
next hour or so as it begins to diminish. A slight chance of
convection will continue overnight, then increase through the day
Tuesday. Some storms could be strong with wind gusts 40kt or
greater and hail around half an inch, possibly bigger. IFR/MVFR
conditions will be possible with the stronger storms. Otherwise,
outside of the convection, VFR conditions are expected to prevail
with CIGs generally above 3500ft.

&&

.PREV DISCUSSION... /Issued 249 PM CDT Mon Jun 27 2022/

SHORT TERM (Tonight through Tuesday Night)...

Showers and thunderstorms have begun to develop over the Hill
Country along a slow-moving front. The front will sag south over
South Texas tonight, bringing scattered showers and thunderstorms to
the area. Precipitation is expected to continue Tuesday as the front
stalls over the area. Thunderstorms are not expected to be severe
but, with CAPE values expected to max out around 1200-1500 J/kg, we
can't rule out an occasional strong storm. QPF values should range
around 0.5" through Tuesday night; however, PWAT values around 2
inches on Tuesday could lead to some fairly high rainfall rates in
any areas of heavy convection. Precipitation probabilities should
diminish to isolated to scattered over land by Tuesday night as the
front dissipates and ahead of an approaching upper level
disturbance.

High temperatures will be in the mid to upper 90s for most of
the area thanks to the frontal boundary, increased cloud cover, and
showers and thunderstorms. That being said, it will be quite humid
so we could still see heat index values around 100 to 104.

LONG TERM (Wednesday through Monday)...

Appreciable chances for much needed rain are forecast to continue
through Friday with a surface frontal boundary remaining in the
vicinity of the Middle Texas coast. Some model guidance has
convection along this frontal boundary support the development of a
more organized surface low. The National Hurricane Center is
currently forecast a low (20 percent) chance of a tropical cyclone
developing along the Texas Coast. Whether a closed low forms will
not change the overall weather impacts for the middle of the week.

NAEFS and ENS ensemble mean PWAT values continue to range from 1.75
to 2 inches across South Texas from Tuesday evening through Friday.
This rich moisture combined with decreasing 500 hPa heights above
the surface frontal boundary will support increased chances for
showers and thunderstorms, particularly along the coast. The main
uncertainty involves how far inland precipitation chances will
extend. A less organized system will support more widespread chances
for precipitation across the region. If a more organized surface
circulation is able to develop along the coast, the most widespread
and heaviest precipitation amounts will be along and east of the
center.

Currently, the forecast reflects a less organized system, with total
rainfall through Friday general a half inch or less for the Rio
Grande Plains, western Brush Country and Southern Coastal Bend.
Totals closer to 1 to 3 inches are forecast along the northern
Coastal Bend and into the Victoria Crossroads. Given the current dry
soil conditions and the long duration of precipitation, flooding is
not expected to be a concern during the long term.

Beginning on Friday, the frontal boundary/low is forecast to begin
lifting northward. This will result in decreasing rainfall chances
and increasing temperatures. Meanwhile, increased low level moisture
is forecast to linger across the region. This will result in heat
index values climbing back into the 105-109 range during the weekend
and early next week. By early next week, there is a moderate chance
(30-40 percent) that heat index values will exceed Heat Advisory
criteria of 110 degrees.

MARINE...

A frontal boundary will move over the waters tonight, increasing
chances for showers and thunderstorms through Tuesday night. Gusty
winds could be possible in and around in thunderstorms. Otherwise,
light to moderate northerly winds will shift to the east on Tuesday
and Tuesday night. Winds and seas will remain elevated through
Friday with low pressure located in the vicinity of the Middle
Texas coast. This area of low pressure will also support scattered
to widespread showers and thunderstorms on Wednesday and
Thursday. By Friday, the low pressure is forecast to begin lifting
northward which will result in a decreasing chances for showers
and thunderstorms. However, winds and seas will likely result in
at least Small Craft Exercise Caution conditions continuing
through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  94  76  91  76  /  30  40  40  40  20
Victoria          75  96  73  92  73  /  50  40  30  40  20
Laredo            76  96  76  98  76  /  30  50  30  20  10
Alice             75  95  73  94  73  /  30  50  30  40  20
Rockport          79  90  78  91  78  /  30  40  50  50  30
Cotulla           74  95  76 100  76  /  40  50  20  20  10
Kingsville        75  95  74  92  74  /  30  50  30  40  20
Navy Corpus       79  89  80  88  80  /  30  40  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Jun 27, 4:30 AM CST, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
530 AM CDT Mon Jun 27 2022

TXZ229>234-239>247-342>347-442-443-447-281030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
530 AM CDT Mon Jun 27 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms this afternoon over the
northern portions of South Texas, and areawide tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-281030-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
530 AM CDT Mon Jun 27 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms this afternoon, mainly north
of Port Aransas, and areawide tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms Tuesday through Friday.

Maximum Heat Index values 105 to 109 degrees Friday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/87

In the hours before

Special weather statement, Jun 27, 5:12 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
612 PM CDT Mon Jun 27 2022

TXZ234-247-280000-
Inland Calhoun TX-Victoria TX-
612 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of northwestern Calhoun
and southern Victoria Counties through 700 PM CDT...

At 611 PM CDT, Doppler radar was tracking a strong thunderstorm over
Guadalupe, or near Victoria, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Dacosta,
Wood Hi, Bloomington, Victoria Riverside Park, Placedo, Victoria
College, Victoria Mall, Saxet Lakes, Brentwood Subdivision, Victoria
Regional Airport, Telferner and Downtown Victoria.

This includes the following highways...
 US Highway 59 between mile markers 630 and 645.
 US Highway 77 near mile marker 574, and between mile markers 584 and
596.
 US Highway 87 between mile markers 810 and 826.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2882 9679 2849 9682 2863 9718 2868 9717
      2889 9698
TIME...MOT...LOC 2311Z 019DEG 13KT 2879 9692

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TE
Special weather statement, Jun 27, 5:16 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
616 PM CDT Mon Jun 27 2022

TXZ234-246-247-347-280000-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-Inland Refugio TX-
616 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of northwestern
Calhoun, southeastern Victoria and northeastern Refugio Counties
through 700 PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wood Hi, or 12 miles south of Edna, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Lavaca, Placedo, Green Lake, Tivoli and Long Mott.

This includes US Highway 87 between mile markers 824 and 840.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2842 9654 2844 9678 2845 9678 2844 9680
      2845 9698 2886 9677 2886 9672 2885 9670
      2882 9672 2871 9665 2870 9667 2865 9661
      2866 9658 2863 9662 2858 9661 2858 9665
      2857 9660 2858 9659 2858 9657 2849 9656
TIME...MOT...LOC 2315Z 026DEG 25KT 2880 9673

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TE
Special weather statement, Jun 27, 5:39 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
639 PM CDT Mon Jun 27 2022

TXZ229>234-246-280030-
Live Oak TX-Victoria TX-McMullen TX-Bee TX-Inland Refugio TX-
La Salle TX-Goliad TX-
639 PM CDT Mon Jun 27 2022

...Strong thunderstorms will impact portions of La Salle, McMullen,
southwestern Victoria, southern Goliad, northwestern Refugio, Live
Oak and Bee Counties through 730 PM CDT...

At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Oak Village to 6 miles west of
Blanconia to 8 miles southeast of Tilden to 10 miles north of Los
Angeles. Movement was south at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beeville, Cotulla, Refugio, George West, Three Rivers, Woodsboro,
Tilden, Choke Canyon, Skidmore, Lake City, Quintana, River Creek
Acres, Tynan, Calliham, Gardendale, Annarose, Argenta, Zella, Karon
and Mount Lucas.

This includes the following highways...
 Interstate 35 between mile markers 57 and 82.
 Interstate 37 between mile markers 40 and 72.
 US Highway 281 between mile markers 618 and 650.
 US Highway 181 between mile markers 582 and 612.
 US Highway 183 between mile markers 648 and 668.
 US Highway 59 between mile markers 680 and 746.
 US Highway 77 between mile markers 586 and 590, and between mile
markers 606 and 634.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2873 9703 2834 9713 2813 9745 2815 9744
      2818 9748 2813 9757 2818 9782 2809 9791
      2807 9790 2807 9789 2806 9788 2806 9875
      2833 9939 2864 9923 2865 9880 2851 9840
      2855 9751
TIME...MOT...LOC 2338Z 019DEG 20KT 2863 9712 2838 9751 2836 9845 2862
9897

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TE
Special weather statement, Jun 27, 6:38 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
738 PM CDT Mon Jun 27 2022

TXZ232-233-243>246-343>347-443-447-280130-
Calhoun Islands TX-Coastal San Patricio TX-Nueces Islands TX-
Coastal Aransas TX-Aransas Islands TX-Inland Nueces TX-
Coastal Calhoun TX-Inland San Patricio TX-Coastal Refugio TX-
Coastal Nueces TX-Bee TX-Inland Refugio TX-Goliad TX-
738 PM CDT Mon Jun 27 2022

...Strong thunderstorms will impact portions of Aransas, southwestern
Calhoun, central Nueces, San Patricio, south central Goliad, Refugio
and southeastern Bee Counties through 830 PM CDT...

At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Papalote to near Copano Village
to 8 miles southeast of Aransas National Wildlife Refuge. Movement
was southwest at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Portland, Robstown, Rockport, Sinton, Port Aransas,
Taft, Refugio, Woodsboro, Seadrift, Corpus Christi International
Airport, Lamar, Ingleside, Aransas Pass, Odem, Gregory, St. Paul,
Ingleside On The Bay, San Patricio and Bayside.

This includes the following highways...
 Interstate 37 between mile markers 1 and 27.
 US Highway 181 between mile markers 612 and 648.
 US Highway 183 between mile markers 658 and 668.
 US Highway 77 between mile markers 612 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2811 9664 2801 9680 2761 9720 2783 9788
      2847 9737 2839 9708 2842 9662
TIME...MOT...LOC 0038Z 028DEG 27KT 2819 9748 2808 9713 2820 9674

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TE
Special weather statement, Jun 27, 6:48 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
748 PM CDT Mon Jun 27 2022

TXZ230>232-240-241-243>246-343>346-443-447-280130-
Calhoun Islands TX-Coastal San Patricio TX-Nueces Islands TX-
Coastal Aransas TX-Aransas Islands TX-Live Oak TX-Jim Wells TX-
Inland Nueces TX-Inland San Patricio TX-McMullen TX-
Coastal Refugio TX-Coastal Nueces TX-Bee TX-Inland Refugio TX-
Duval TX-
748 PM CDT Mon Jun 27 2022

...Strong thunderstorms will impact portions of Aransas, south
central Calhoun, northern Duval, northern Nueces, San Patricio,
southeastern McMullen, northern Jim Wells, southern Refugio, southern
Live Oak and southeastern Bee Counties through 830 PM CDT...

At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Loma Alta to near West Sinton to 6 miles
southeast of Aransas National Wildlife Refuge. Movement was southwest
at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Alice, Portland, Beeville, Robstown, Rockport,
Sinton, Mathis, San Diego, Port Aransas, Taft, Refugio, Freer,
Woodsboro, Corpus Christi International Airport, Skidmore, Lamar,
Ingleside, Aransas Pass and Odem.

This includes the following highways...
 Interstate 37 between mile markers 1 and 55.
 US Highway 281 between mile markers 634 and 676.
 US Highway 181 between mile markers 592 and 648.
 US Highway 183 between mile markers 664 and 668.
 US Highway 59 between mile markers 696 and 712, and between mile
markers 726 and 770.
 US Highway 77 between mile markers 616 and 674.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2806 9671 2801 9680 2787 9690 2770 9780
      2770 9879 2821 9846 2844 9762 2840 9744
      2841 9740 2839 9738 2840 9736 2829 9664
TIME...MOT...LOC 0047Z 023DEG 19KT 2807 9845 2807 9763 2823 9674

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TE

The radar

The Corpus Christi radar (KCRP), 22 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Patricio

When
June 27, 7:00 PM CST to 7:04 PM CST
Where
San Patricio County, 1.96 mi WNW of Odem
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
27.960, -97.610

Roof was blown off a barn northwest of Odem on Highway 234.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041258.